Skip to content

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
lamictal or depakote?? Which has worked best for you all??
avatar
blessed8991 posted:
I am taking lamitcal, but took depakote for 10 years..I felt more stable on depakote and now I take both abilify and saphris...any thoughts??
Reply
 
avatar
slik_kitty responded:
what dose are you on for lamictal?
 
avatar
blessed8991 replied to slik_kitty's response:
200 each night.
 
avatar
slik_kitty replied to blessed8991's response:
you should be feeling the effects then. if your med combo isn't working then talk to your pdoc.
 
avatar
khandy5 responded:
I am on Lamitcal and Latuda, and Klonopin almost a year now and the mix seems to work for me. I have been diagnosed with BP 1 with mixed episodes. I have tried Saphris but it wasnt that effective for me because once it leaves your system you are back feeling the same way ...manic.You have to take it at the same time everyday. I have tried Abilfy with Effexor at the same time never by itself. Thats what spiked my mania so bad that I had to be hospitalized. My advise would be to talk to your doctor about your concerns about how the meds effect your BP. My psych says that he wants me to at a happy medium above depression and below Manic.
 
avatar
khandy5 replied to slik_kitty's response:
I am on 300 mg of Lamictal. I really helps my mood. My doctor just increased it from 200 to 300. I makes a big difference. I take 200 at night and 100 in am.
 
avatar
ssmiddy replied to khandy5's response:
I've never heard of Latuda. Will look it up, but what the heck is it, and what does it treat?


also not familiar with saphris ?? More info if you would?


Abilify is something I've taken in a few different med combos, but no longer use. It made me tired too much I felt. As for Depakote, it has the extremely undesirable effect on ME of raising my ammonia levels out the roof. I was sooo bad when taking it that I totally went nutso literally, and didn't even know it until I woke up in the hospital. Apparently, I was unable to stand up straight, so I stood with legs bent halfway at the top of our staircase and gave one of those "This is my MF'n house and you WILL do as I say while you're under my roof" etc. type speeches. That just isn't me.
Honestly, at this point, I still don't recall going to the hospital....but they were extremely concerned about the ammonia levels. Not trying to scare anyone or anything, it was just MY personal reaction. Obviously if you took it for ten years you aren't allergic to it.


Anywho, if u felt more stable on depakote than on the lamictal and saphris, I would DEFINITELY tell that to the Dr.


I just recently quit taking lamictal (weaned myself off without asking), and noticed no difference. I did of course report to my doc that I had stopped slowly - she wasn't pleased, but told me I could stay off of it ---- simultaneously, I stopped Seroquel on my own (like a big dummy), and she warned me very sternly to get the heck back on it, and I am, and lo and behold, it saved my butt Sunday when I got "near" manic.....thank goodness I had been back on it long enough for it to be in my system well, and an additional 200mg calmed me down. I think if it had been otherwise, I would have had a really, really bad episode.


My point? If something works better and you know it, talk to your doc about it! Don't make my mistake and take things into your own hands. Not saying you would, just if anyone who is reading this might do that, please don't. I was very lucky that I didn't end up regretting it terribly.


Now I'm thinking about when I've seen on the news people who were "off their meds" having done some really messed up stuff (obviously - they were on the news lol).
And, I tend to ramble in posts and emails, so I'll hush now. Sorry.
 
avatar
ddnos replied to ssmiddy's response:
Latuda is used to treat certain mental/mood disorders (such as schizophrenia, depression associated with bipolar disorder). Latuda helps you to think more clearly, feel less nervous, and take part in everyday life. It may also help to decrease hallucinations (hearing/seeing things that are not there). In addition, this medication may improve your mood, sleep, appetite, and energy level. Lurasidone is a psychiatric medication that belongs to the class of drugs called atypical antipsychotics. It works by helping to restore the balance of certain natural substances in the brain .
Forgiveness is letting go of the hope that the past could have been any different --Unknown
 
avatar
mercygive replied to ddnos's response:
My pdoc switched me from Seroquel to Latuda about 5 weeks ago. I had weaned myself down to Seroquel 200mg for weight loss with the intent of stopping it. After three weeks, she wanted to call in a 90-day supply before I ran out of the free samples she had given me. Because I had not taken Latuda that long and I didn't feel comfortable to make what I thought would be a hasty decision after 3 weeks, I asked if she could give me more free samples of Latuda. Luckily, she had enough to give me one more month's supply of free samples. It doesn't hurt to ask for free samples when you are indecisive weighing the pros and cons. I realize that it may take longer than a few months to know if a medication works and is right for me.
In the meantime, we are in the process of decreasing my Lamotrigine dosage from 300mg to 200mg to see if that helps to lift some of my head fog. One thing with the Latuda, I am restless and irritable (cons). I have more energy (pro) than when I was taking Seroquel. My focus is much better (pro) and I am able to accomplish a lot during the day, and for the time being, I can fall asleep within 30 minutes without a sleep aid (pro) and I wake up frequently (con). I only take Latuda and Lamotrigine and I am not depressed (pro). Everyone reacts to medications differently so each will have their own pros and cons.
One more thing, most people who post here who take Depakote say they have major hair loss. Is there anyone who hasn't experienced hair loss while taking Depakote? Just curious.
A little yoga goes a long way
 
avatar
blessed8991 replied to mercygive's response:
I took deakote for like 8 years and I didn't notice hair loss. I did notice weight gain though, but I am on lamictal now and question if it as effective as the depakote. I am also taking abilify and saphris (which is little known) and klonopin for sleep..I am not good though. I am seriously considering getting back on depakote.
 
avatar
blessed8991 replied to blessed8991's response:
saphris is an antipsychotic ( you melt it under the tongue)...abilify as well...I was put on abilify as a anti-manic agent, but I hear on tv now that it is being focused on increasing the benefits of an antidepressants...who knows?? I am sick to death of meds...seems they change over time and what once worked doesn't anymore. BP is a challenge to treat. what is latuda?? I will look it up. Blessings!!
 
avatar
mercygive replied to blessed8991's response:
Latuda is an anti-psychotic and it is supposed to be weight neutral. I take an anti-psychotic because I get paranoid and think that I am being followed by certain agencies (no names) that want to harness my special prophetic gifts, along with others who share the same gift, so that these agencies can rule the world. I think that I was a victim of mind control. What puzzles me is that I still think there is some truth to this even when I am stable.

Well, I'm glad you didn't lose your hair on Depakote and wish you luck starting it again.


Mercy
A little yoga goes a long way
 
avatar
blessed8991 replied to mercygive's response:
I know what you are talking about with thinking things that aren't true..I cough often and it gets so bad that I am ebarrassed so I think that god makes others cough for me so I am not embarrassed...and yes I have these feelings all the time and a doc once told me that I might always have to deal with this but not to feed it...like focus on too much...I think sooooooooooooooo much of that is just that accept is as something...odd and move on...without meds these thoughts will get out of control, but if you stay on meds and for me rely on God...afteall he made our brains. I know others some others have a hard time with this but I think just like a beautiful mind you can have a life outside of these thoughts...don't see them as crazy just odd...


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

Patience for the Holidays and every day life
Tips 1. Boredom can make it difficult to be patient. If you're waiting in the doctor's office and the only thing you can concentrate on is ... More
Was this Helpful?
2 of 5 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.